Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 14, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 20, 2013, 2:34 PM CDT for Harrison County, Marion County, Panola County, Texas; Bossier Parish, Caddo Parish, Louisiana. It was in force for 116 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 20, 2013, 2:34 PM CDT (19:34 UTC)
- Expired
- Sep 20, 2013, 4:30 PM CDT
- In force
- 116 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bossier Parish, LA, Caddo Parish, LA, Harrison County, TX, Marion County, TX, Panola County, TX
The radar
The Shreveport radar (KSHV), 35 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 3:00 PM CDT | FLASH FLOOD | Marshall, TX | THE INTERSECTION OF HIGHWAY 59 AND HIGHWAY 80 IN MARSHALL WAS UNDERWATER. |
| Sep 20, 4:00 PM CDT | FLASH FLOOD | Bossier City, LA | STREET FLOODING ON BARKSDALE BOULEVARD AND ON OLD MINDEN ROAD AT PRESTON BOULEVARD...HIGH WATER SIGNS HAVE BEEN POSTED |
| Sep 20, 4:00 PM CDT | FLASH FLOOD | Shreveport, LA | HIGH WATER ON ROMA DRIVE NEAR YOUREE DRIVE IN SOUTHEAST SHREVEPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
079
WGUS54 KSHV 201934
FFWSHV
LAC015-017-TXC203-315-365-202130-
/O.NEW.KSHV.FF.W.0014.130920T1934Z-130920T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
234 PM CDT FRI SEP 20 2013
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN HARRISON COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MARSHALL...
EASTERN MARION COUNTY IN NORTHEAST TEXAS...
NORTHEASTERN PANOLA COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF CARTHAGE...
BOSSIER PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF BOSSIER CITY...
CADDO PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF SHREVEPORT...
* UNTIL 430 PM CDT
* AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS ACROSS AREAS OF EAST
TEXAS AND NORTHWEST LOUISIANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS...COUNTRY
ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3275 9437 3288 9405 3302 9404 3302 9353
3245 9353 3213 9437
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 10:06 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Sep 20, 10:06 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1006 AM CDT FRI SEP 20 2013 .DISCUSSION... WIDESPREAD SHOWERS AND VERY ISOLATED THUNDERSTORMS CONTINUE ACROSS MAINLY NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. WATER VAPOR IMAGERY INDICATES A PLUME OF TROPICAL MOISTURE EXTENDING FROM NORTHERN MEXICO TO THE GREAT LAKES ON THE EAST SIDE OF AN APPROACHING TROUGH. KSHV 12Z SOUNDING REPORTING AN AIRMASS THAT IS NEARLY SATURATED FROM THE SURFACE TO 300 MB WITH AN ENHANCED LOW-LEVEL SOUTHWESTERLY JET. MOST OF THE HEAVY RAIN HAS BEEN TRANSLATING AND BACK BUILDING FROM SOUTHWEST TO NORTHEAST ALL MORNING. HOWEVER...AS A WHOLE...PRECIPITATION HAS SHOWN LITTLE MOVEMENT TO THE SOUTHWEST. THIS HAS PRODUCED PRECIPITATION TOTALS OF OVER FOUR INCHES IN MANY LOCATIONS. SOME OF THE LOCAL REPORTS INCLUDE 4.90 INCHES AT THE INDEX RIVER BRIDGE REPORTING STATION ON THE RED RIVER NORTH OF TEXARKANA AS WELL AS 6.71 INCHES IN DEKALB. BECAUSE OF THE DRY SOILS FROM THE RECENT DROUGHT...LOW RIVER LEVELS...AND MODEST RAIN RATES...MOST OF THE RAINFALL HAS BEEN CONTAINED PROPERLY WITHOUT ANY PROBLEMS WITH STANDING WATER OR FLOODING. CURRENT FORECAST REMAINS ON TRACK. NO UPDATES AT THIS TIME. /05/ && .AVIATION... LARGE AREA OF CONVECTION WILL CONTINUE TO TRAIN ALONG A KTYR/KTXK/KCDH LINE OVER THE NEXT SEVERAL HOURS AHEAD OF A STRONG COLD FRONT. THIS ACTIVITY WILL EVENTUALLY SPREAD ACROSS THE ENTIRE REGION AS THE FRONT MOVES SEWD TODAY. THE FRONT SHOULD CLEAR ALL TAF SITES BY 21/06Z...BUT POST-FRONTAL RAIN WILL CONTINUE TO AFFECT LOCATIONS MAINLY SOUTH OF I-30 INTO SATURDAY MORNING. MVFR OR LOWER CIGS/VSBYS ARE EXPECTED TO PREVAIL THROUGH MUCH OF THE 12Z TAF PERIOD. /12/ && .PREV DISCUSSION... /ISSUED 402 AM CDT FRI SEP 20 2013/ DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE OVER MUCH OF THE FOUR STATE REGION THIS MORNING AND THEY ARE EXPECTED TO INCREASE IN COVERAGE TODAY. THE CONVECTION IS BEING CAUSED BY A TROUGH MOVING THROUGH THE MID WEST WHICH IS PICKING UP THE REMNANTS OF TROPICAL STORM MANUEL. THIS HAS BROUGHT PRECIPITABLE WATER VALUES UP TO OVER 2 INCHES FOR THIS REGION WHICH IS VERY HIGH FOR THIS TIME OF YEAR. THE MID WEST TROUGH WILL CONTINUE TO MOVE EAST INTO THE APPALACHIANS BY SATURDAY... DRIVING A SURFACE FRONT TO THE GULF COAST. RAIN SHOULD BEGIN TO END FROM NORTH TO SOUTH BEHIND THE FRONT ON SATURDAY. HOWEVER... MODELS NOW SHOWING THE TROUGH LEAVING BEHIND A WEAK CUTOFF CIRCULATION OVER SOUTHEAST TEXAS...ESPECIALLY THE ECM AND GFS. THUS WILL END THE RAIN FOR ALL BUT SOUTHERN AREAS BY SATURDAY NIGHT...BUT BEGIN TO BRING PRECIPITATION BACK NORTH OVER SOUTHERN AND EASTERN AREAS FOR SUNDAY INTO MONDAY. BY TUESDAY...THIS CUTOFF LOW WILL MERGE WITH ANOTHER TROUGH MOVING THROUGH THE CENTRAL PLAINS...ENDING RAIN FOR ALL AREAS THROUGH DAY SEVEN. RAINFALL TOTALS FROM THIS SYSTEM ARE EXPECTED TO RANGE FROM ONE TO THREE INCHES AND CANNOT RULE OUT HIGHER TOTALS IN A FEW AREAS. HOWEVER...WITH THE AREA BEING VERY DRY AND CREEKS AND RIVERS LOW... WILL NOT ISSUE ANY FLASH FLOOD WATCHES AT THIS TIME. CANNOT RULE OUT SOME LOCALIZED DRAINAGE ISSUES...ESPECIALLY URBAN AREAS...BUT NOT ANYTHING WIDESPREAD. CHANCE OF SEVERE WEATHER IS LOW. HAVE LOWERED TEMPERATURES THIS FORECAST FOR TODAY DUE TO CLOUDS AND RAIN. THE COLD FRONT WILL ALSO BRING COOLER TEMPERATURES FOR SATURDAY INTO SUNDAY. AND NOW WITH ADDITIONAL CLOUDINESS AND RAIN FOR MONDAY...HAVE KEPT TEMPS IN THE 80S AREA WIDE. AFTER MONDAY... SOME LOWER 90S MAY RETURN. LOWS SHOULD FALL INTO THE UPPER 50S TO MID 60S POST FRONTAL...RETURNING TO THE MID AND UPPER 60S BY DAY SEVEN. AVIATION... CONVECTION WILL BE ONGOING IN A COUPLE OF PLACES AT THE START OF THE 12Z TAF PERIOD. AN AREA OF SHWRS/TSTMS COMING OFF THE GULF OF MX WILL LIKELY BE AFFECTING PORTIONS OF DEEP E TX/WRN LA SOUTH OF I-20. SOME OF THESE COULD HOLD TOGETHER LONG ENOUGH TO REACH KSHV/KMLU LATER IN THE MORNING BUT THAT IS UNCERTAIN AT THIS TIME. FARTHER NORTH...A LARGE AREA OF CONVECTION WILL PERSIST AHEAD OF A STRONG COLD FRONT. THIS ACTIVITY WILL SPREAD ACROSS THE ENTIRE AREA AS THE FRONT MOVES SE WITH THE FRONT LIKELY NEAR KTXK BY 20/18Z. THE FRONT SHOULD CLEAR ALL TAF SITES BY 21/06Z BUT POST-FRONTAL RAIN WILL CONTINUE TO AFFECT LOCATIONS MAINLY SOUTH OF I-30 INTO SATURDAY MORNING. MVFR OR LOWER CIGS/VSBYS ARE EXPECTED TO PREVAIL THROUGH MUCH OF THE 12Z TAF PERIOD. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 84 67 80 60 83 / 100 80 40 20 10 MLU 87 69 79 61 83 / 90 100 70 50 20 DEQ 80 59 82 53 82 / 100 40 10 0 10 TXK 82 63 81 56 81 / 100 60 20 10 10 ELD 84 64 80 57 82 / 100 80 30 20 10 TYR 83 68 84 60 85 / 100 70 20 10 0 GGG 84 65 82 56 83 / 100 70 30 10 10 LFK 88 71 84 65 85 / 100 90 70 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/12
Hazardous weather outlook, Sep 20, 11:51 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1151 AM CDT FRI SEP 20 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-211700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1151 AM CDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... HEAVY RAINFALL ASSOCIATED WITH AN UPPER-LEVEL DISTURBANCE...COMBINED WITH AMPLE PACIFIC MOISTURE...COULD CONTRIBUTE TO LOCALIZED FLASH FLOODING ACROSS POOR DRAINAGE AND FLOOD PRONE AREAS AROUND THE FOUR STATE REGION TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED. HOWEVER...FIRST RESPONDERS NEED TO FOLLOW THIS ONGOING WEATHER EVENT CLOSELY DUE TO THE POSSIBILITY OF LOCALIZED FLASH FLOODING. 05
In the hours before
Local storm report, Sep 20, 2:15 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 PM CDT FRI SEP 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM FLASH FLOOD LINDALE 32.51N 95.41W
09/20/2013 SMITH TX BROADCAST MEDIA
ROAD GIVEN WAY ON CR 474 CAR STUCK NOSE FIRST IN THE
WATER
&&
EVENT NUMBER SHV1300353
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 9:18 AM CDT | Areal Flood Advisory | SHV | Bowie, Cass | 3 hr |
| Sep 20, 9:23 AM CDT | Areal Flood Advisory | SHV | Camp, Franklin, Morris, Smith, Titus, Upshur and 1 more | 3 hr |
| Sep 20, 12:13 PM CDT | Areal Flood Advisory | SHV | Cherokee, Gregg, Harrison, Panola, Rusk, Smith and 2 more | 2 hr |
| Sep 20, 12:21 PM CDT | Areal Flood Advisory | SHV | Bowie, Cass, Morris, Red River, Titus | 54 min |
| Sep 20, 2:22 PM CDT | Areal Flood Advisory | SHV | Harrison, Marion, Panola, Rusk | 113 min |
| Sep 20, 5:28 PM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 3 hr |
| Sep 20, 12:57 PM CDT | Areal Flood Advisory | SHV | Bossier, Caddo, Webster | 2 hr |
| Sep 20, 5:45 PM CDT | Areal Flood Advisory | SHV | Bienville, Claiborne, De Soto, Lincoln, Red River, Webster | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2013Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.